Ohio, 2002

Damaging Wind in Ohio, July 22, 2002

July 22, 2002 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 22, 2:49 PM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 22, 2:49 PM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
249 PM EST MON JUL 22 2002

SHORT TERM...
BRIEF DISCUSSION DUE TO CURRENT WATCH AND ANOTHER WATCH ABOUT TO BE
ISSUED. BASICALLY...COLD FRONT SWEEPS INTO THE CWFA TONIGHT...AND
EXITS THE SOUTHEAST CORNER AROUND 12Z TUESDAY. PLENTY OF MOISTURE
FOR LOCALLY HEAVY RAIN TONIGHT...AND SLIGHT CHACNE OF SEVERE THIS
EVENING.

OTHER THAN A FEW LINGERING SHOWERS TUESDAY MORNING IN THE
SOUTHEAST...DRY AIR AND HIGH PRESSURE BUILD IN FOR THE REST OF THE
SHORT TERM.

MOS TEMPS IN GOOD AGREEMENT AND WILL BLEND.

EXTENDED DISCUSSION...
12Z AVN RUN INDICATES THU PD WL RMN DRY...PER PREVIOUS PACKAGE
CHANGE.  AVN CONTINUES TO INDICATED A SERIES OF MID LVL DISTURBANCES
CROSSING RGN ON FRI AND SAT...SO LIKE GOING CHC POPS.  MRF AND
ESPECIALLY ECMWF...BUILD 5H RDG OVR LWR GRTLKS AND OH VLY ON SUN...
WITH WRMFNT DISPLACED TO N OF RGN.  THUS...WL OPT FOR DRY FCST AND
BOOST TEMPS.  NEXT FNT WL IMPACT RGN ON MON...SO CHC POPS AGAIN
RETURN TO FCST.

.IWX...NONE.

12/BARJENBRUCH

In the hours before

Local storm report, Jul 22, 6:11 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EST MON JUL 22 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0546 PM    4 W READING               MI   WIND DAMAGE
07/22/02   HILLSDALE                      BARN BLOWN DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0546 PM    1 NW MOSCOW               MI   WIND DAMAGE
07/22/02   HILLSDALE                      TREES BLOWN DOWN. REPORTED                                           BY EMERGENCY MANAGEMENT.
Local storm report, Jul 22, 6:13 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EST MON JUL 22 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM    2 N PERU                  IN   WIND DAMAGE
07/22/02   MIAMI                          TREE BLOWN DOWN. REPORTED                                           BY SHERIFF.
                                          BY SHERIFF.
Local storm report, Jul 22, 6:24 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
624 PM EST MON JUL 22 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0552 PM    ONWARD                    IN   WIND DAMAGE
07/22/02   CASS                           TREES BLOWN DOWN.
                                          ROOFS DAMAGED BY WIND.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jul 22, 6:29 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EST MON JUL 22 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    6 W FREMONT               IN   WIND DAMAGE
07/22/02   STEUBEN                        3 TREES BLOWN DOWN IN
                                          THE LAKE PLEASANT AREA.
                                          ONE OF THE TREES WAS
                                          BLOWN DOWN ONTO A
                                          HOUSE. REPORTED BY
                                          STORM SPOTTER.
Local storm report, Jul 22, 6:38 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 PM EST MON JUL 22 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0617 PM    BUNKER HILL               IN   WIND DAMAGE
07/22/02   MIAMI                          TREE DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Special weather statement, Jul 22, 6:42 PM EST, 26 minutes before
INZ003-004-012>015-020-022-MIZ077-078-230015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 PM EST MON JUL 22 2002

THE SEVERE THUNDERSTORM WATCH FOR THE MICHIGAN COUNTIES OF BERRIEN
AND CASS...AND THE INDIANA COUNTIES OF LAPORTE...SAINT
JOSEPH...STARKE ...MARSHALL...PULASKI...FULTON...WHITE...AND CASS
HAS BEEN CANCELED. STORMS HAVE MOVED OUT OF THE WATCH AREA AND THERE
IS LITTLE POTENTIAL FOR ADDITIONAL SEVERE WEATHER.

The radar

The Northern Indiana radar (KIWX), 107 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Van Wert

When
July 22, 7:08 PM EST
Where
Van Wert County, 2 mi W of Van Wert
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -84.600

Sheriff dispatch reported trees down west of Van Wert.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307826.